Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 5, NWS Milwaukee, WI

January 11, 2014

NWS Milwaukee, WI issued this small craft advisory at Jan 11, 2014, 9:10 PM CST. It took effect at Jan 12, 2014, 9:00 AM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2014, 9:10 PM CST (03:10 UTC)
In effect from
Jan 12, 2014, 9:00 AM CST
Expired
Jan 13, 2014, 8:59 PM CST
In force
36 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WHUS73 KMKX 120310
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 PM CST SAT JAN 11 2014

...WINDY SUNDAY THROUGH MONDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
OVER THE NEXT FEW DAYS. A TROUGH AND COLD FRONT WILL STRETCH SOUTH
FROM THE LOW AND MOVE ACROSS THE NORTHERN TIER OF THE
U.S...REACHING THE WESTERN GREAT LAKES SUNDAY NIGHT. BRISK
SOUTHERLY WINDS AHEAD OF THE TROUGH WILL DEVELOP SUNDAY
MORNING...THEN DIMINISH FOR A TIME AS THE TROF MOVES IN SUNDAY
NIGHT. THEN EXPECT BRISK WEST WINDS TO RETURN IN THE WAKE OF THE
TROF LATER SUNDAY NIGHT THROUGH MONDAY. BASED ON SATELLITE
IMAGERY...WEB CAMS...SHIP REPORTS AND ICE ANALYSIS...THERE IS ICE
WITHIN THE NEARSHORE WATERS. 

LMZ643>646-121115-
/O.CAN.KMKX.SC.Y.0004.000000T0000Z-140112T0400Z/
/O.NEW.KMKX.SC.Y.0005.140112T1500Z-140114T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
910 PM CST SAT JAN 11 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SUNDAY TO
6 PM CST MONDAY. 

* WINDS: SOUTHWEST WINDS 10 TO 15 KNOTS EARLY SUNDAY MORNING WILL
  BACK TO THE SOUTH AND INCREASE TO 30 KNOTS BY LATE SUNDAY
  MORNING. WINDS WILL DIMINISH SUNDAY EVENING...THEN VEER WEST
  AND INCREASE TO 15 TO 25 KNOTS LATER SUNDAY NIGHT.

* WAVES: 1 TO 2 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
7 follow-up statements
178 
WHUS73 KMKX 120956
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
356 AM CST SUN JAN 12 2014

...WINDY SUNDAY THROUGH MONDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TODAY AND MONDAY. A TROUGH AND COLD FRONT EXTENDING SOUTH FROM
THE LOW WILL MOVE ACROSS THE NORTHERN TIER OF THE U.S...REACHING
THE WESTERN GREAT LAKES TONIGHT. BRISK SOUTHERLY WINDS AHEAD OF
THE TROUGH WILL DEVELOP THIS MORNING...THEN DIMINISH FOR A TIME AS
THE TROUGH MOVES IN TONIGHT. EXPECT BRISK WEST WINDS TO RETURN IN
THE WAKE OF THE TROUGH LATER TONIGHT THROUGH THE DAY MONDAY.  BASED
ON SATELLITE IMAGERY...WEB CAMS...SHIP REPORTS AND ICE ANALYSIS...
THERE IS ICE WITHIN THE NEARSHORE WATERS...LIMITING WAVE HEIGHTS.

LMZ643>646-121800-
/O.CON.KMKX.SC.Y.0005.140112T1500Z-140114T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
356 AM CST SUN JAN 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 6 PM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 6 PM CST MONDAY. 

* WINDS: SOUTHWEST WINDS 10 TO 15 KNOTS EARLY THIS MORNING WILL
  BACK TO THE SOUTH AND INCREASE TO 30 KNOTS BY LATE IN THE
  MORNING. WINDS WILL DIMINISH FOR A TIME THIS EVENING...THEN VEER
  WEST AND INCREASE TO 15 TO 25 KNOTS LATER TONIGHT.

* WAVES: 1 TO 3 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
709 
WHUS73 KMKX 121531
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 AM CST SUN JAN 12 2014

...GUSTY WINDS TODAY THROUGH MONDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TODAY AND MONDAY. A TROUGH AND COLD FRONT EXTENDING SOUTH FROM
THE LOW WILL MOVE ACROSS THE NORTHERN TIER OF THE U.S...REACHING
THE WESTERN GREAT LAKES TONIGHT. BRISK SOUTHERLY WINDS AHEAD OF
THE TROUGH WILL CONTINUE TO INCREASE THROUGH LATE MORNING...THEN
DIMINISH FOR A TIME AS THE TROUGH MOVES IN TONIGHT. 

EXPECT BRISK WEST WINDS TO RETURN IN THE WAKE OF THE TROUGH LATER
TONIGHT THROUGH THE DAY MONDAY. BASED ON SATELLITE IMAGERY...WEB
CAMS...AND SHIP REPORTS...THERE IS STILL SOME ICE WITHIN THE
NEARSHORE WATERS...LIMITING WAVE HEIGHTS.

LMZ643>646-122345-
/O.CON.KMKX.SC.Y.0005.000000T0000Z-140114T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
931 AM CST SUN JAN 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

* WINDS: SOUTHWEST WINDS 10 TO 15 KNOTS WILL BACK TO THE SOUTH AND
  INCREASE TO 15 TO 15 KNOTS WITH GUSTS TO 30 KNOTS BY LATE IN
  THE MORNING. WINDS WILL DIMINISH FOR A TIME THIS EVENING...THEN
  VEER WEST AND INCREASE TO 15 TO 25 KNOTS LATER TONIGHT.

* WAVES: 1 TO 3 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
834 
WHUS73 KMKX 122138
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CST SUN JAN 12 2014

...GUSTY WINDS THROUGH MONDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TONIGHT AND MONDAY. A TROUGH AND COLD FRONT EXTENDING SOUTH FROM
THE LOW WILL REACH THE WESTERN GREAT LAKES TONIGHT. BRISK
SOUTHERLY WINDS AHEAD OF THE TROUGH DIMINISH FOR A TIME AS THE
TROUGH MOVES IN TONIGHT. EXPECT BRISK WEST WINDS TO RETURN IN THE
WAKE OF THE FRONT LATER TONIGHT THROUGH THE DAY MONDAY.

LMZ643>646-130545-
/O.CON.KMKX.SC.Y.0005.000000T0000Z-140114T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
338 PM CST SUN JAN 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

* WINDS: SOUTH AT 15 TO 25 KNOTS...DIMINISHING FOR A TIME THIS
  EVENING AND INTO TONIGHT. WINDS WILL THEN VEER WEST AND
  INCREASE TO 15 TO 25 KNOTS LATER TONIGHT INTO MONDAY.

* WAVES: 1 TO 3 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
621 
WHUS73 KMKX 130301
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 PM CST SUN JAN 12 2014

...GUSTY WINDS THROUGH MONDAY...

.A STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN CANADA
TONIGHT AND MONDAY. A TROUGH AND COLD FRONT EXTENDING SOUTH FROM
THE LOW WILL REACH THE WESTERN GREAT LAKES TONIGHT. BRISK
SOUTHERLY WINDS AHEAD OF THE TROUGH WILL DIMINISH FOR A TIME AS
THE TROUGH MOVES IN TONIGHT. EXPECT BRISK WEST WINDS TO RETURN IN
THE WAKE OF THE FRONT LATER TONIGHT THROUGH THE DAY MONDAY.

LMZ643>646-131115-
/O.CON.KMKX.SC.Y.0005.000000T0000Z-140114T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
901 PM CST SUN JAN 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

* WINDS: SOUTH AT 10 TO 20 KNOTS...VEERING WEST AND INCREASING TO
  15 TO 25 KNOTS LATER TONIGHT INTO MONDAY.

* WAVES: 1 TO 3 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
446 
WHUS73 KMKX 130958
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 AM CST MON JAN 13 2014

...GUSTY WINDS THROUGH THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM TRACKING ACROSS SOUTHERN CANADA
WILL TAKE A TROUGH AND COLD FRONT EXTENDING SOUTH FROM THE LOW
ACROSS THE WESTERN GREAT LAKES THIS MORNING. WHILE SOUTHERLY
WINDS AHEAD OF THE TROUGH HAVE DIMINISHED FOR A TIME AS THE
TROUGH MOVES THROUGH...EXPECT BRISK WEST WINDS TO RETURN IN THE
WAKE OF THE FRONT AROUND MID-MORNING AND THROUGH THE REST OF THE
DAY.

LMZ643>646-131800-
/O.CON.KMKX.SC.Y.0005.000000T0000Z-140114T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
358 AM CST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: SOUTHWEST AT 10 TO 15 KNOTS EARLY...VEERING WEST AND
  INCREASING TO 15 TO 25 KNOTS BY MID-MORNING THROUGH THIS
  AFTERNOON...THEN LOWERING TO 10 TO 15 KNOTS THIS EVENING.

* WAVES: 1 TO 2 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
099 
WHUS73 KMKX 132114
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CST MON JAN 13 2014

...GUSTY WINDS DIMINISHING THIS EVENING AND MORE GUSTY WINDS WILL
ARRIVE TUESDAY MORNING...

.A SURFACE LOW PRESSURE TROUGH CROSSING LAKE MICHIGAN WILL BRING
GUSTY WEST WINDS IN ITS WAKE THROUGH EARLY EVENING.

A STRONGER LOW PRESSURE SYSTEM WILL SWING THROUGH THE GREAT LAKES
AREA TUESDAY. BLUSTERY NORTHERLY WINDS WITH GUSTS JUST UNDER GALE
FORCE WILL BEGIN LATE TUESDAY MORNING AND PERSIST THROUGH TUESDAY
NIGHT.

LMZ643>646-140515-
/O.EXT.KMKX.SC.Y.0005.000000T0000Z-140114T0300Z/
/O.NEW.KMKX.SC.Y.0006.140114T1600Z-140115T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
314 PM CST MON JAN 13 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 4 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO
4 AM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT
UNTIL 9 PM CST THIS EVENING. 

* WINDS THIS EVENING: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  THROUGH EARLY EVENING...THEN DIMINISHING TO 10 TO 15 KNOTS BY
  LATE EVENING.

* WINDS TUESDAY: SOUTHEAST WIND 10 TO 20 KNOTS BECOMING NORTH 15
  TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS LATE IN THE MORNING.

* WAVES: 1 TO 2 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
195 
WHUS73 KMKX 140259
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 PM CST MON JAN 13 2014

...STRONG WINDS RETURN ON TUESDAY...

.STRENGTHENING LOW PRESSURE WILL MOVE ACROSS THE
WISCONSIN/ILLINOIS BORDER AREA ON TUESDAY AND ACROSS SOUTHERN LAKE
MICHIGAN BY TUESDAY EVENING. INCREASING SOUTH WINDS AHEAD OF THIS
SYSTEM WILL TURN TO THE NORTH TO NORTHEAST TUESDAY AFTERNOON AND
FURTHER INCREASE.  

WIND GUSTS WILL APPROACH GALE FORCE FOR A TIME LATE TUESDAY
AFTERNOON INTO TUESDAY EVENING. WAVE HEIGHTS WILL INCREASE TO 3 TO
7 FEET. 

LMZ643>646-141100-
/O.CAN.KMKX.SC.Y.0005.000000T0000Z-140114T0300Z/
/O.CON.KMKX.SC.Y.0006.140114T1600Z-140115T1000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
859 PM CST MON JAN 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO
4 AM CST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT FROM 10 AM TUESDAY TO 4 AM CST WEDNESDAY. 

* WINDS: WEST WINDS WILL TURN TO THE SOUTH AND INCREASE TO 10 TO
  20 KNOTS TUESDAY MORNING...THEN ABRUPTLY TURN TO THE NORTH TO
  NORTHEAST TUESDAY AFTERNOON. WIND SPEEDS WILL INCREASE TO UP TO
  30 KNOTS WITH A FEW GUSTS APPROACHING GALE FORCE. 

* WAVES: BUILDING TO 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 8:55 PM CST, 15 minutes earlier.

Area forecast discussion, Jan 11, 8:55 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
855 PM CST SAT JAN 11 2014

.UPDATE...
THE MAIN CHALLENGE TONIGHT IS FIGURING OUT WHEN THESE LOW
CLOUDS WILL CLEAR OUT. THEY ARE WAY BEHIND SCHEDULE AND MIGHT BE
CAUGHT UNDER A WEAK INVERSION. THERE ALSO IS A DECENT MID LEVEL
SHORT WAVE MOVING THROUGH...EXITING EAST BY 06Z...AND IT/S POSSIBLE
SOME SUBSIDENCE IN IT/S WAKE WILL EITHER PUNCH HOLES IN THE OVERCAST
OR HELP TO ACCELERATE THE CLEARING FROM WEST TO EAST. THE CLOUDS ARE
HOLDING THE TEMPS/DEWPOINTS UP AND THERE IS SOME CONCERN THAT QUICK
CLEARING COULD RESULT IN FOG AS TEMPS DROP QUICKLY. WILL MONITOR
TRENDS FOR A WHILE BEFORE PUTTING IN ANY FOG. EVEN IF THE LOWER
CLOUDS CLEAR OUT...THERE IS SOME HIGH CLOUDINESS SPILLING IN QUICKLY
FROM THE NORTHWEST ASSOCIATED WITH STRONG WARM ADVECTION APPROACHING.

&&

.AVIATION/06Z TAFS/...
THE MVFR CIGS AREN/T CLEARING OUT AS QUICKLY AS WE HAD EXPECTED.
THE CLEARING MAY NOT REACH MADISON UNTIL 06-07Z SUN...AND
MILWAUKEE ABOUT 09-10Z. LOOK FOR WINDS TO INCREASE BY 15Z SUN AS A
RIDGE OF HIGH PRESSURE MOVES EAST WHILE A STRONG TROUGH OF LOW
PRESSURE APPROACHES FROM THE NORTHWEST. THE STRONG SOUTH TO
SOUTHWEST FLOW AHEAD OF THE TROUGH/COLD FRONT WILL BRING MILDER
TEMPERATURES ON SUNDAY. ONCE THE MVFR CIGS CLEAR OUT LATER
TONIGHT...EXPECT VFR CONDITIONS THROUGH SUNDAY. A COLD FRONT WILL
MOVE IN SUNDAY EVENING POSSIBLY BRINGING A PERIOD OF MVFR CIGS AS
IT MOVES THROUGH.

&&

.MARINE...WILL GO AHEAD AND CANCEL THE CURRENT SMALL CRAFT
ADVISORY...BUT WILL HOIST ANOTHER ONE RUNNING FROM 9 AM SUN
THROUGH 6 PM MONDAY. A STRONG TROUGH OF LOW PRESSURE WILL APPROACH
THE AREA ON SUNDAY...BRINGING BRISK SOUTHERLY WINDS. THE WINDS MAY
DIMINISH FOR A TIME SUNDAY EVENING AS THE TROF MOVES THROUGH...BUT
THEN PICK BACK UP OUT OF THE WEST

&&

.AVIATION/06Z TAFS/...

&&

.PREV DISCUSSION... /ISSUED 333 PM CST SAT JAN 11 2014/

SHORT TERM...

TONIGHT AND SUNDAY...FORECAST CONFIDENCE HIGH

CLOUD COVER SHOULD EVENTUALLY DECREASE WEST TO EAST BY LATE
EVENING...AS THE AS THE AXIS OF HIGH PRESSURE TO THE SOUTH SLIDES
THROUGH. WITH WINDS BECOMING LIGHTER AS WELL...TEMPERATURES WILL
LIKELY DROP ALL THE WAY BACK INTO THE TEENS.

WILL SEE INCREASING MID AND HIGH LEVEL CLOUDS THROUGH THE DAY
SUNDAY. DECENT WARM ADVECTION ALOFT...SOUTHERLY LOW LEVEL
WINDS...AND SOME SUNSHINE SHOULD PUSH TEMPS INTO THE UPPER 30S TO
NEAR 40.

SUNDAY NIGHT THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM

STRONG LOW PRESSURE WILL MOVE EAST ACROSS SRN CANADA THROUGH
MONDAY. THE COLD FROPA WILL OCCUR LATE SUN NT AND MON AM. THE
MODELS ARE STILL HINTING AT THE POSSIBILITY OF A NARROW BAND OF
LGT MIXED PCPN MAINLY OVER CENTRAL AND NE WI VIA A WEAK SHORTWAVE
TROUGH AND WEAK FRONTOGENESIS. THUS NOW FORECASTING ONLY SLIGHT
CHANCE POPS WEST AND NORTH OF MADISON INCLUDING THE FOND DU LAC
AREA. MILD TEMPS IN THE LOWER ATMOSPHERE BUT COLD SURFACES WILL
MEAN THE POTENTIAL FOR LGT FREEZING RAIN IF ANY PCPN FORMS AT ALL.

ANOTHER SHORTWAVE TROUGH WILL PASS IN THE AFTERNOON WITH GRADUAL
COLD ADVECTION THROUGHOUT THE DAY. THE TROPOSPHERIC RH REMAINS
FAIRLY DRY SO NO SNOW FORECAST ALTHOUGH SOME STRATOCUMULUS
EXPECTED.

FOR MON NT AND TUE...AN ALBERTA CLIPPER WILL MOVE ACROSS SRN WI OR
NRN IL. THE MODELS DIFFER ON THE EXACT PLACEMENT AND STRENGTH BUT
CONFIDENCE IS INCREASING FOR ACCUMULATING SNOW VIA LOW TO MID
LEVEL WARM ADVECTION/FRONTOGENESIS AND PVA. A MODEL CONSENSUS
BRINGS 2-5 INCHES OF DRY...POWDERY SNOW ACROSS SRN WI. INCREASED
THE POPS TO LIKELY AND A WINTER WX ADVISORY MAY EVENTUALLY BE
NEEDED.

LONG TERM...

WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM

HIGH PRESSURE TO MOVE ACROSS WI ON WED AND THEN ANOTHER STRONG LOW
PRESSURE AREA WILL MOVE ACROSS SRN ONTARIO INTO QUEBEC CANADA FOR
WED NT INTO FRI. WINDY CONDITIONS AND SMALL CHANCES OF LIGHT SNOW
ARE EXPECTED DURING THIS TIME. ARCTIC AIR WILL RETURN AFTER THE
COLD FROPA THU NT INTO THE WEEKEND. POLAR HIGH PRESSURE TO
PREVAIL ON SAT.

AVIATION/00Z TAFS/...

EXPECTING A RETURN TO VFR BY MID OR LATE EVENING AS THE AXIS OF HIGH
PRESSURE TO THE SOUTH SLIDES THROUGH.

LOOKS DRY THROUGH SUNDAY...WITH MAINLY MID AND HIGH LEVEL CLOUDS
DURING THE DAY AHEAD OF AN APPROACHING SHORTWAVE.

MARINE...

SMALL CRAFT ADVISORY CONTINUES INTO THE EVENING WITH GUSTS TO 25
KNOTS POSSIBLE AT TIMES. WILL SEE LIGHTER WINDS LATER EVENING AND
OVERNIGHT AS THE AXIS OF HIGH PRESSURE TO THE SOUTH MOVES THROUGH.

SOUTHERLY WINDS WILL PICK UP TOMORROW AHEAD OF AN APPROACHING TROUGH
OF LOW PRESSURE. EXPECT ANOTHER SMALL CRAFT ADVISORY TO EVENTUALLY
BE ISSUED FROM AROUND MID MORNING SUNDAY THROUGH THE EVENING.

BASED ON WEBCAMS...SEEMS ICE HAS DECREASED SOME ACROSS THE NEARSHORE
WATERS. HARD TO GET AN OVERALL FEEL OF COVERAGE THOUGH WITH ALL THE
CLOUDS...SO GENERALLY KEPT ICE AS IS FOR NOW.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 9 AM SUNDAY TO 6 PM CST MONDAY FOR
     LMZ643>646.

&&

UPDATE...DAVIS
TONIGHT/SUNDAY AND AVIATION/MARINE...DDV
SUNDAY NIGHT THROUGH SATURDAY...GEHRING
Hazardous weather outlook, Jan 11, 3:38 PM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 PM CST SAT JAN 11 2014

WIZ046-047-051-052-056>060-062>072-121100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
338 PM CST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN NORTH AND WEST OF
MADISON SUNDAY NIGHT.

2-5 INCHES OF ACCUMULATING SNOW IS FORECAST MONDAY NIGHT AND
TUESDAY...AS A LOW PRESSURE SYSTEM MOVES THROUGH WISCONSIN. A WINTER
WEATHER ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOW AND ICE REPORTS
ARE APPRECIATED.

LMZ643>646-121100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
338 PM CST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING FOR BRISK WEST
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTHWEST WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS ON
SUNDAY...AHEAD OF AN APPROACHING COLD FRONT.

GALES ARE POSSIBLE OVER LAKE MICHIGAN WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT...AS STRONG LOW PRESSURE MOVES ACROSS SOUTHERN CANADA.

MG
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.